Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Have hypothyroidism. Taking Synthroide. Led to hair fall. Reason?

Hello Doctor, I have hypothyroidism , I take Synthroide 75mcg and my thyroid is under control. I m taking medicine from past 6years, i have continues hair fall . My hair strands got so thin i can see my scalp on the top of my head. i tries taking Naturalwellbeing hair loss treatment, it looked working in the bi beginning not anymore. Any suggestions?
Asked On : Thu, 27 Dec 2012
Answers:  1 Views:  54
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi Sushmab84,
I have read your question,
Generally Synthriod (= Levothyroxine Sodium ) is prescribed for hypothyroidism patients just as in your case . Though the drug is quite effective it does have few side effects and amongst them hair fall is prominent , yet the hairfall is generally a temporary effect and it occurs because your body is adjusting to the medication. This drug does not have any high-risk side effects so you need not worry much.
Since you have said that you have been using the drug since 6 years I think that is a lot of time and as the hair fall problem still persists , I recommend you to consult the doctor who prescribed you this medicine for more clarity.

As it comes to natural treatments for hair fall , applying amla (=indian gooseberry oil ) does tackle this problem effectively and also I suggest you to have a good diet and eat vitamin C rich foods ,drink plenty of water for good results with in weeks.

I hope this helps you and wishing you a good health,
DR.G.Gayatri Devi.
Answered: Sat, 29 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor